Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 3, 2025, 8:43 PM CDT for Benton County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2025, 8:43 PM CDT (01:43 UTC)
- Expired
- Jun 4, 2025, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.8
The text
As transmitted.
279
WGUS53 KSGF 040143
FFWSGF
MOC015-141-040745-
/O.NEW.KSGF.FF.W.0033.250604T0143Z-250604T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
843 PM CDT Tue Jun 3 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northeastern Benton County in central Missouri...
Northern Morgan County in central Missouri...
* Until 245 AM CDT Wednesday.
* At 843 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Versailles, Lincoln, Cole Camp, Stover, Syracuse, Crockerville,
Zora, Florence, Lakeview Heights, Edmonson and Lake of The Ozarks.
This includes the following low water crossings...
Archer Creek at Highway WW, Gabriel Creek at Highway BB, Rocky
Ford Creek at Ritchey Road, Williams Creek at Highway B, Richland
Creek at Blue Bird Road and Big Buffalo Creek at Highway WW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3839 9342 3853 9314 3853 9307 3857 9307
3868 9285 3868 9284 3860 9284 3845 9265
3819 9330
FLASH FLOOD...RADAR INDICATED
$$
EW1 follow-up statement
294
WGUS73 KSGF 040739
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
239 AM CDT Wed Jun 4 2025
MOC015-141-040749-
/O.EXP.KSGF.FF.W.0033.000000T0000Z-250604T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-Morgan MO-
239 AM CDT Wed Jun 4 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT EARLY THIS MORNING
FOR NORTHEASTERN BENTON AND NORTHERN MORGAN COUNTIES...
The heavy rain has ended. Light rain may continue into Wednesday
morning. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 PM CDT Wednesday for
portions of southeast Kansas and Missouri.
&&
LAT...LON 3839 9342 3853 9314 3853 9307 3857 9307
3868 9285 3868 9284 3860 9284 3845 9265
3819 9330
$$
JDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:33 PM CDT, 2 hours 10 minutes earlier. Its key messages:
- Flood Watch in effect mainly north of I-44 this evening through Wednesday morning. Rainfall amounts in the watch area of 1-3 inches are expected, with locally up to 5 inches possible.
- There is a Marginal to Slight risk of severe thunderstorms this afternoon into tonight. Golf ball size hail, 60 mph winds, and an isolated, brief tornado threat are potential hazards.
- Additional rounds of showers and storms are possible through the weekend, leading to additional risks for severe thunderstorms and flooding. The greatest potential for severe storms and flooding after tonight is Thursday night into Friday.
Area forecast discussion, Jun 3, 6:33 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
633 PM CDT Tue Jun 3 2025
.KEY MESSAGES...
- Flood Watch in effect mainly north of I-44 this evening
through Wednesday morning. Rainfall amounts in the watch area
of 1-3 inches are expected, with locally up to 5 inches
possible.
- There is a Marginal to Slight risk of severe thunderstorms
this afternoon into tonight. Golf ball size hail, 60 mph
winds, and an isolated, brief tornado threat are potential
hazards.
- Additional rounds of showers and storms are possible through
the weekend, leading to additional risks for severe
thunderstorms and flooding. The greatest potential for severe
storms and flooding after tonight is Thursday night into
Friday.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 306 PM CDT Tue Jun 3 2025
The biggest change in the short term is an increase in severe
potential late this afternoon into this evening ahead of the
main line. RAP analysis shows 3,000-3,500 J/kg and effective
shear of 25-35 kts over the central CWA where convection has
started to initiate. We have a weather balloon going up right
now which will provide a better picture of the near term
environment. Backed surface winds (160 degree direction at KSGF
and other obs along and east of Hwy 65) make for a curved
and likely streamwise hodograph, although not elongated due to
weak to moderate shear. Think this isolated to scattered
discrete convection could become severe with golf ball size
hail, 60 mph winds, and perhaps a brief, isolated tornado
threat.
The cold front and main line will move in from the west probably
closer to 7pm in the western CWA. Given flow parallel to the
front, upscale growth is expected with bowing segments moving
toward the NE. The main severe threat with these storms will be
60 mph winds and perhaps a brief, isolated tornado in ideally
oriented bowing segments. Flooding threat is still on track in
the Flood Watch area (mainly along and NW of I-44) given ample
moisture, training storms, and other favorable environmental
factors. In the Watch area, which goes through noon on
Wednesday, forecast rainfall is 1-3 inches with locally up to 5
inches possible per 12Z HREF LPMM data.
Models have trended toward holding on to convection longer into
Wednesday evening, with a low end potential for some strong
storms, as the front lingers over the area. Moisture will still
be in place and training is possible along the front, so the
Flood Watch may need to be extended through Wednesday evening.
12Z HREF PMM data shows potential for localized 4-5 inches of
additional rainfall on Wednesday, with the highest amounts
generally along/east of Hwy 65, along/north of Hwy 60, and
along/south of I-44.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 306 PM CDT Tue Jun 3 2025
Emphasis this period is additional rainfall and severe
potential, especially Thursday night into Friday as shortwave
energy may cause an MCS and additional training convection to
impact the area. SPC has issued day 3 and 4 slight risks to
account for this.
Another episode of severe and flooding potential is Saturday
night into Sunday, but models have trended south of the area and
that remains the case. SPC's day 5 outlook is south of the CWA
as well. Still, this bears watching given the proximity.
Outside of the severe/flooding concern time frames, showers and
thunderstorms will be possible each period through the long
term, but no expecting all day washouts with this activity.
Confidence decreases significantly late this weekend into early
next week.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 630 PM CDT Tue Jun 3 2025
Thunderstorms were moving east into the far western CWA and
should reach JLN by 01-02z and SGF/BBG by 02-03z. We should VFR
conditions diminish to MVFR and IFR within the thunderstorms
which will continue through much of the night, although the
strongest storms will be with the initial 1-3 hours of
convection. IFR will persist into Wednesday morning and improve
to MVFR during the morning hours Wednesday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Wednesday morning for KSZ073-097-101.
MO...Flood Watch through Wednesday morning for MOZ055>058-066>070-
077>081-088>091-093-094-101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...LindenbergHazardous weather outlook, Jun 3, 7:41 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 741 PM CDT Tue Jun 3 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 741 PM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Marginal tornado risk. Slight hail risk. Slight thunderstorm wind damage risk. Significant lightning risk. Significant excessive rainfall risk DISCUSSION... Thunderstorms will continue to move over southeast Kansas into southwest and west central Missouri through the evening. These storms will be capable of producing flooding, 60 mph wind gusts, hail to the size of half dollars, and possibly a brief, isolated tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be daily shower and thunderstorm chances Wednesday through Monday. Some storms may be strong to severe Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight over west central Missouri into southeast Kansas and southwest Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Jun 3, 6:13 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
613 PM CDT Tue Jun 3 2025
KSZ073-097-040000-
Bourbon KS-Crawford KS-
613 PM CDT Tue Jun 3 2025
...STRONG THUNDERSTORMS WILL IMPACT BOURBON AND CRAWFORD COUNTIES
THROUGH 700 PM CDT...
At 613 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bronson to near Parsons. Movement was
northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Scott, Girard, Arma, Marmaton, Mulberry, Franklin, Bronson,
Arcadia, Uniontown, Walnut, Fulton, Redfield, Hepler, Mapleton,
Croweburg, Harding, Petersburg, Farlington, Brazilton, and
Porterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Kansas.
&&
LAT...LON 3803 9508 3804 9461 3751 9462 3738 9509
TIME...MOT...LOC 2313Z 247DEG 32KT 3782 9509 3740 9530
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseLocal storm report, Jun 3, 7:09 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
709 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Tstm Wnd Dmg 2 SSE Hermitage 37.91N 93.31W
06/03/2025 Hickory MO Trained Spotter
Delayed report, time estimated from radar.
Damage to large tree limbs at the Damsite
Campground at Pomme de Terre.
&&
PCLocal storm report, Jun 3, 7:10 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
710 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Tstm Wnd Dmg 3 SSW Hermitage 37.90N 93.33W
06/03/2025 Hickory MO Trained Spotter
Delayed report, time estimated by radar.
Uprooted tree and damage to small tree limbs
at Outlet Park at Pomme de Terre.
&&
PCSpecial weather statement, Jun 3, 7:14 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
714 PM CDT Tue Jun 3 2025
MOZ067-078-040045-
Cedar MO-St. Clair MO-
714 PM CDT Tue Jun 3 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CEDAR AND ST. CLAIR
COUNTIES THROUGH 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Appleton City to 10 miles
east of Schell City to El Dorado Springs. Movement was northeast at
40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Truman Lake, El Dorado Springs, Osceola, Lowry City, Roscoe, Vista,
Gerster, Harper, Iconium, Tiffin, Johnson City, Taberville, Cedar
Springs, and Monegaw Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3820 9350 3792 9351 3792 9357 3791 9357
3786 9381 3784 9407 3815 9405 3821 9393
3820 9356 3822 9357 3822 9356
TIME...MOT...LOC 0013Z 241DEG 44KT 3810 9401 3801 9392 3786 9401
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Jun 3, 7:42 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Springfield MO
742 PM CDT Tue Jun 3 2025
MOZ055-067-068-040130-
Benton MO-Hickory MO-St. Clair MO-
742 PM CDT Tue Jun 3 2025
...STRONG THUNDERSTORMS WILL IMPACT HICKORY...BENTON AND EASTERN ST.
CLAIR COUNTIES THROUGH 830 PM CDT...
At 742 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Lowry City to 9 miles east
of Osceola to near Humansville. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pomme de Terre Lake, Truman State Park, Pomme De Terre State Park,
Truman Lake, Warsaw, Pittsburg, Lincoln, Cole Camp, Hermitage,
Weaubleau, Wheatland, Preston, Cross Timbers, Collins, Ionia,
Gerster, Palo Pinto, Quincy, Lakeview Heights, and Crockerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3853 9307 3822 9308 3819 9308 3819 9306
3790 9307 3791 9318 3783 9319 3780 9337
3784 9373 3802 9362 3820 9357 3821 9353
3839 9351 3850 9336 3851 9329 3854 9327
TIME...MOT...LOC 0042Z 257DEG 37KT 3820 9357 3804 9353 3786 9364
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Jun 3, 8:33 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
833 PM CDT Tue Jun 3 2025
MOZ056-057-069-040230-
Camden MO-Miller MO-Morgan MO-
833 PM CDT Tue Jun 3 2025
...STRONG THUNDERSTORMS WILL IMPACT MILLER...NORTH CENTRAL CAMDEN AND
MORGAN COUNTIES THROUGH 930 PM CDT...
At 832 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stover to near Laurie to 6 miles north of
Macks Creek. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake of The Ozarks, Lake of The Ozarks State Park, Eldon, Osage
Beach, Versailles, Village of Four Seasons, Lake Ozark, Stover,
Laurie, Sunrise Beach, St. Elizabeth, Linn Creek, Tuscumbia, Barnett,
Eugene, Gravois Mills, Olean, Bagnell, Brumley, and Lakeside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake of the Ozarks, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3864 9284 3860 9284 3843 9262 3843 9241
3834 9240 3834 9229 3832 9225 3833 9219
3817 9219 3816 9218 3811 9218 3805 9286
3857 9306
TIME...MOT...LOC 0132Z 255DEG 38KT 3852 9300 3816 9290 3806 9297
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:14 PM CDT | Special Weather Statement | SGF | St. Clair | 31 min |
| Jun 3, 7:42 PM CDT | Special Weather Statement | SGF | Benton, Hickory | 48 min |
| Jun 3, 7:53 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 52 min |
| Jun 3, 8:33 PM CDT | Special Weather Statement | SGF | Miller, Morgan | 57 min |
| Jun 3, 8:58 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 32 min |
| Jun 3, 10:31 PM CDT | Special Weather Statement | SGF | Barry | 44 min |
| Jun 4, 12:19 AM CDT | Areal Flood Advisory | SGF | Christian, Dade, Dallas, Greene, Lawrence, Webster | 4 hr |
| Jun 4, 4:50 AM CDT | Areal Flood Advisory | SGF | Jasper, McDonald, Newton | 3 hr |
| Jun 4, 9:53 AM CDT | River Flood Warning | SGF | St. Clair, Vernon | 15 days |
| Jun 4, 10:00 AM CDT | River Flood Warning | SGF | Cedar | 34 hr |
| Jun 4, 11:44 AM CDT | Flash Flood Warning | SGF | Dallas, Greene, Laclede, Webster | 6 hr |
| Jun 4, 2:21 PM CDT | Areal Flood Advisory | SGF | Christian, Greene, Stone, Webster | 6 hr |
| Jun 4, 4:07 PM CDT | Areal Flood Warning | SGF | Christian, Dallas, Dent, Greene, Laclede, Maries and 5 more | 18 hr |
| Jun 4, 4:26 PM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski, Texas | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.